MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL
Catalog Number CAT02504
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that tip of the device broke during the procedure.The piece was retrieved with use of x-ray.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: very experienced surgeon (70 hip arthroscopies per year).During a hip arthroscopy, the tip of the phoenix drill bit broke during micro-fracturing.The surgeon did not immediately notice the missing piece.During a check with the x-ray machine, he noticed on the image that part of the drill had remained in the bone.The surgeon was able to remove the small piece from the body.The operation took 40 minutes longer than planned.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) use of excessive force, 2) interfacing issues between drill bit and guide (guide out of specification), 3) skiving of the drill bit on bone.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.

Brand Name
PHOENIX DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key18351471
Report Number0002936485-2023-01275
Device Sequence Number18248949
Product Code HTW
UDI-Device Identifier07613252633242
UDI-Public07613252633242
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT02504
Device Lot Number23047AG2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer11/23/2023
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown